Indiana University
MAPS & DIRECTIONS Maps FIND PEOPLE Find People

Pain Symposium: Acute Pain Management with Existing Chronic Pain

Pain Symposium: Acute Pain Management with Existing Chronic Pain



Jan 23rd All Day
Tags:

Date: January 23, 2014
Time: 7:30am-4:45pm
Location: Latitude 39, 4016 E 82nd Street, Indianapolis, IN 46250
 

Flyer: Click here

Register: Click here - Online registration is closed

Syllabus: Click here

 

COURSE DESCRIPTION

This unique course is designed to offer a comprehensive update on the rapidly developing field of acute pain in patients with existing chronic pain to present the best current techniques and approaches to managing this population.  Expert speakers with a vast range of experience in pain management will cover a variety of topics including the best practices and tools of acute control in conjunction with chronic pain management, physicians cultural engagement with the healthcare organization in regards to the pain management of these patients, and the associated impact on patient outcomes. The course is designed to aid physicians in becoming engaged in organizational culture as a representative of the organization by awareness of current and proposed legislative policies, demonstrating best practices identified and effective professionalism when treating acute pain management in existing chronic pain patients, their families and healthcare peers.

 

COURSE OBJECTIVES

At the conclusion of this program, participants should be able to:

  • Apply knowledge and skills on pain management initiatives and hospital policies as needed/ when appropriate and develop an action plan using a multi-disciplinary team;
  • Discuss techniques of engagement to build trust with patients, establish good rapport, thereby improving patient outcomes, satisfaction, and referral potential;
  • Identify principles of acute and chronic pain management including accountability for cost and quality of care. Perform improved practices using data to reduce inappropriate care; and
  • Recall and demonstrate pain assessment, characteristics of interpersonal professionalism and public professionalism.

 

ACCREDITATION STATEMENT

Indiana University School of Medicine is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians.

 

DESIGNATION STATEMENT

Indiana University School of Medicine designates this live activity for a maximum of 7.0 AMA PRA Category 1 Credits™. Physicians should claim only the credit commensurate with the extent of their participation in the activity.

 

FACULTY DISCLOSURE STATEMENT

In accordance with the Accreditation Council forContinuing Medical Education (ACCME) Standards for Commercial Support, educational programs sponsored by Indiana University School of Medicine (IUSM) must demonstrate balance, independence, objectivity, and scientific rigor. All faculty, authors, editors, and planning committee members participating in an IUSM-sponsored activity are required to disclose any relevant financial interest or other relationship with the manufacturer(s) of any commercial product(s) and/or provider(s) of commercial services that are discussed in an educational activity.

 

NOTE

While it offers CME credits, this activity is not intended to provide extensive training or certification in the field.

 

NURSING CREDIT

IU Health Indianapolis (OH-412, 6/1/2016) is an approved provider of continuing nursing education by the Ohio Nurses Association (OBN-001-91), an accredited approver by the American Nurses Credentialing Center’s Commission on Accreditation.

Nurses will be granted 7.5 contact hours for time in attendance and submission of an evaluation.

 

PHARMACY CREDIT

ACPE.jpg

This activity has been approved for 7.0  KNOWLEDGE BASED CE credit hours for pharmacists by Indiana University Health.  No partial credit will be given.  IU Health is accredited by the Accreditation Council for Pharmacy Education as a provider of continuing pharmacy education. UAN# 0855-9999-13-029-L04 P. 

Participants must complete an online learning assessment and evaluation in order to receive an ACPE Statement of Credit.  An evaluation link will be provided to participants at the time of the program.  Statements of Credit may then be printed off of the NABP website, after the program has been processed by IU Health, ACPE and NABP.  The evaluation must be completed within 7 days after the program date.

 

LOCATION and LODGING INFORMATION

The symposium will be held at Latitude 39, located at 4016 E 82nd Street, Indianapolis, IN 46250.

 

Lodging at Fairfield Inn and Suites at Marriott Place - Downtown. 501 West Washington Street, Indianapolis, IN 46204. Phone: (317) 636-7678

The Fairfield Inn & Suites Indianapolis is centrally located in the heart of this very walkable city. The hotel is close to Circle Centre Mall, all of the downtown hospitals, the IUPUI Campus, next to White River State Park, a cultural district featuring the Indianapolis Zoo and several world-class museums. Standard Rate: $139.95 plus tax. ProCare Discounted Rate: $72 plus tax ** Must be reserved through ProCare Concierge Monday– Friday 8a-7p at (317) 974-2039

*The hotel is located in downtown Indianapolis and the symposium is located on the North side of Indianapolis.

 

FEE

A registration fee of $50 has been set for this symposium for Non-IU Health affiliates. IU Health affiliates may attend free of charge; however, pre-registration is required.  This fee includes conference materials, continental breakfast, break refreshments and lunch.

Payment may be made by check payable to Indiana University or you may pay online using MasterCard, Visa, American Express, or Discover.

 

AGENDA

7:30 Registration (30 minutes)

8:00 Opening Remarks (30 minutes)

Call for Action with Linda Everett, PhD, RN, NEA-BC,FAAN

8:30 Keynote Address (60 minutes)

‘Crossroads of Pain & Addiction: Current Challengesand Needed Improvements’ with Dr. Edward Covington

9:30 Keynote QA (15 minutes)

9:45 Break (15 minutes)

10:00 New Pain Law with Palmer Mackie, MD (60 minutes)

Mike Rinebold

Ed Covington

Steve Passik

11:00 Reaction Panel (30 minutes)

11:30 Networking Lunch (60 minutes)

12:30 Consecutive Sessions

Identifying 3 chronic pain conditions

» Failed Back Surgery with Dr. Wellington

» Fibromyalgia with Dr. Bain

2:30 Break (15 minutes)

12:30 Consecutive Sessions (Continued)

» Headache/Obesity Related with Dr. Fred Frick

3:45 Call to Action with Angela McBride, PhD, RN, FAAN and Jim Ryser, MA, LMHC, LCAC, CADAC II (30 minutes)

4:15 Adjourn

 

FURTHER INFORMATION

Indiana University School of Medicine

Division of Continuing Medical Education

1110 West Michigan Street, LO 401

Indianapolis, IN 46202-5902

Phone: (317) 274-0104 Nationwide: (888) 615-8013

Fax: (317) 274-5182

 

We want everyone to feel welcome at this and other CME events. If you have a disability and need an accommodation to participate in this program, we will try to provide it. Please contact the CME office at (317) 274-0104 before you come to the event. At least 72 hours’ notice may be necessary.